Member Login

Narcan Used 6 Times After Driver Crashes on I-471

This story has been updated with the driver's name and additional details about him.

Multiple police cruisers from Fort Thomas and Wilder and ambulances from Southgate/Wilder were spotted headed south on I-471, as traffic slowed to a standstill.

As traffic slowly moved, with cars being forced to merge to the right two lanes, on the eastern shoulder was a single vehicle crashed into the wall that separates the north and southbound lanes.

Fort Thomas Police reported that the driver of the vehicle had overdosed on heroin.

Six vials of Narcan - or naloxone, the heroin overdose-reversal kit - were used to revive the driver.

The driver was later identified as Steven Dillon, who was transported to the hospital. He was later charged with driving under the influence - his third such charge. He was also allegedly driving on a suspended license.

The River City News was en route to Taylor Mill for a special public meeting and witnessed the scene unfold.

In recent months, local emergency responders have stated that more and more vials of Narcan are being used on single patients because of the strengthened heroin that is gripping the region. 

At $49 each, the Narcan kits are straining local budgets.

This story will be updated when more information is known.

-Staff report (Fort Thomas Matters contributed)

Photo: Car crashes after heroin overdose on I-471 (RCN)

Slideshow Images & Captions: